Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Superconvergence of a finite element approximation to the solution of a Sobolev equation in a single space variable

Authors: Douglas N. Arnold, Jim Douglas and Vidar Thomée
Journal: Math. Comp. 36 (1981), 53-63
MSC: Primary 65N30; Secondary 35K70
MathSciNet review: 595041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A standard Galerkin method for a quasilinear equation of Sobolev type using continuous, piecewise-polynomial spaces is presented and analyzed. Optimal order error estimates are established in various norms, and nodal superconvergence is demonstrated. Discretization in time by explicit single-step methods is discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 35K70

Retrieve articles in all journals with MSC: 65N30, 35K70

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society